Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2011, 3:56 PM CDT for Saint Martin Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 8, 2011, 5:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 129 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:12 PM CDT | HAIL 0.25 | Parks, LA | 2 REPORTS FROM KATC RELAYED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463
WUUS54 KLCH 082056
SVRLCH
LAC099-082200-
/O.NEW.KLCH.SV.W.0101.110608T2056Z-110608T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...CATAHOULA...BREAUX BRIDGE...
* UNTIL 500 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES WEST OF CATAHOULA...
MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BREAUX BRIDGE BY 415 PM CDT...
HENDERSON BY 420 PM CDT...
CECILIA BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3012 9189 3028 9196 3029 9193 3032 9195
3036 9194 3038 9198 3042 9197 3040 9191
3042 9185 3040 9181 3040 9176 3016 9168
TIME...MOT...LOC 2056Z 164DEG 12KT 3023 9181
$$
131 follow-up statement
213
WWUS54 KLCH 082126
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 PM CDT WED JUN 8 2011
LAC099-082200-
/O.CON.KLCH.SV.W.0101.000000T0000Z-110608T2200Z/
ST. MARTIN LA-
426 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN ST. MARTIN PARISH...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CECILIA..MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL NORTHWESTERN ST. MARTIN PARISH AT 440 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3029 9192 3032 9195 3036 9194 3038 9198
3041 9197 3042 9195 3040 9192 3042 9186
3041 9182 3040 9181 3032 9180
TIME...MOT...LOC 2126Z 164DEG 12KT 3037 9189
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 240 PM CDT WED JUN 8 2011 .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS. FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1 INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD BREAKING HEAT. && .MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 73 93 73 / 20 20 10 10 10 KBPT 72 92 73 93 73 / 10 20 10 10 10 KAEX 71 96 71 96 71 / 20 20 10 10 10 KLFT 73 93 72 94 73 / 20 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MM
Hazardous weather outlook, Jun 8, 5:05 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT WED JUN 8 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-091015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 505 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND CAUTION IS URGED IN THESE AREAS AS WELL. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:35 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 55 min |
| Jun 8, 4:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| Jun 8, 4:42 PM CDT | Special Weather Statement | LCH | St. Mary | 63 min |
| Jun 8, 4:55 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 65 min |
| Jun 8, 5:08 PM CDT | Special Weather Statement | LCH | Evangeline | 67 min |
| Jun 8, 5:47 PM CDT | Special Weather Statement | LCH | Evangeline | 58 min |
| Jun 8, 6:50 PM CDT | Special Weather Statement | LCH | Avoyelles | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.